cut back on food and still gaining? any real ideas. Ron
Hi I was on abilify 2 Mgs for 2 weeks whic was added to the lexapro I was taking at the time I know lexapro caused me to gain weight but when the abilify was added it seemed even worse I gained about 20 Pounds in a month unfortunately I think it's a side effect of some of these meds
I am similar to the person who added her input previously. I am also on Lexapro, and although the Lexapro did not make me gain weight, it still was not enough medicine to cure my mixed-episode. Tegretol and Abilify were added, and I believe the Abilify causes weight gain. My bipolar is under control now, but all I can advise you is to exercise more and try the protocol in the book "Ultrametabolism" by Dr. Mark Hyman. You will lose weight and gain more energy if you follow the regimen. I did it and lost 40 pounds, and now I have to exercise more because of the Abilify. It is a good medicine for some people, and it is one of the most prescribed medicines presently. If you need help, just reply back.
I gained 25lbs on abilify in a short time. it increased my appetite and I gained a lot of weight. get off of it. that is the only thing that you can do. switch meds. I am on Effexor which is so much better. when you stop abilify you will have to work out and then you will lose the weight and your appetitie will go back down to normal. it does not matter if you work out or cut down your food- abilify will increase your appetite and make you gain weight. best bet is switch meds. tell your doc that you want a med that has low weight gain.
I've gained about 30 lbs since starting abilify with my cymbalta and lamictal. it has however completely changed my life but am considering going off. i hear from a lot that the weight tends to melt off quickly once stopping. i had a mini stroke and my cholesterol went up. if anyone has any alternatives with low weight gain let me know. good luck.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2010 • 2 answers
Posted 13 Oct 2011 • 1 answer
Posted 14 Jul 2014 • 1 answer
Posted 24 Jul 2014 • 2 answers
Posted 28 Mar 2015 • 2 answers